Alert archive / Utah / High Wind Watches in 2006
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Mar 24, 2006, 2:49 PM MST. It took effect at Mar 25, 2006, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2006, 2:49 PM MST (21:49 UTC)
- In effect from
- Mar 25, 2006, 12:00 PM MST
- Expired
- Mar 25, 2006, 4:03 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 242149 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 249 PM MST FRI MAR 24 2006 ...STRONG WINDS EXPECTED ACROSS WESTERN UTAH SATURDAY... .SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL INCREASE DURING THE DAY SATURDAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS. THIS FRONT IS EXPECTED TO MOVE THROUGH NORTHERN AND CENTRAL UTAH SATURDAY EVENING. STRONG NORTHWEST WIND GUSTS WILL ACCOMPANY THIS FRONT AS IT PASSES. UTZ002>005-015-016-250600- /O.NEW.KSLC.HW.A.0003.060325T1900Z-060326T0600Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 249 PM MST FRI MAR 24 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THIS HIGH WIND WATCH IS IN EFFECT FOR MUCH OF WESTERN UTAH...AS WELL AS THE WASATCH FRONT. SUSTAINED SOUTHERLY WINDS OF 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL UTAH SATURDAY EVENING. NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE ALONG THIS FRONT AS WELL. MOTORISTS TRAVELING ALONG EAST-WEST ROUTES SUCH AS INTERSTATE 80...HIGHWAY 6 AND HIGHWAY 30 SHOULD BE PREPARED FOR STRONG CROSS WINDS SATURDAY AFTERNOON AND EARLY SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SEAMAN
2 follow-up statements
000 WWUS75 KSLC 250535 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1035 PM MST FRI MAR 24 2006 ...STRONG WINDS EXPECTED ACROSS WESTERN UTAH SATURDAY... .SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL INCREASE DURING THE DAY SATURDAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS. THIS FRONT IS EXPECTED TO MOVE THROUGH NORTHERN AND CENTRAL UTAH SATURDAY EVENING. STRONG NORTHWEST WIND GUSTS WILL ACCOMPANY THIS FRONT AS IT PASSES. UTZ002>005-015-016-251300- /O.CON.KSLC.HW.A.0003.060325T1900Z-060326T0600Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 1035 PM MST FRI MAR 24 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THIS HIGH WIND WATCH IS IN EFFECT FOR MUCH OF WESTERN UTAH...AS WELL AS THE WASATCH FRONT. SUSTAINED SOUTHERLY WINDS OF 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL UTAH SATURDAY EVENING. NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE ALONG THIS FRONT AS WELL. MOTORISTS TRAVELING ALONG EAST-WEST ROUTES SUCH AS INTERSTATES 80 AND 84...HIGHWAY 6 AND 50 WEST OF DELTA AND HIGHWAY 30 IN BOX ELDER COUNTY SHOULD BE PREPARED FOR STRONG CROSS WINDS SATURDAY AFTERNOON AND SATURDAY EVENING. AREAS OF REDUCED VISIBILITY IN BLOWING DUST ARE ALSO POSSIBLE...MAKING HIGHWAY TRAVEL ESPECIALLY HAZARDOUS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KSLC 251103 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 403 AM MST SAT MAR 25 2006 ...STRONG WINDS EXPECTED TODAY... .SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL INCREASE TODAY...BECOMING STRONG DURING THE AFTERNOON AND EVENING HOURS. THIS FRONT IS EXPECTED TO MOVE THROUGH NORTHERN AND CENTRAL UTAH THIS EVENING...THEN THROUGH SOUTHERN UTAH AFTER MIDNIGHT. STRONG NORTHWEST WIND GUSTS WILL ACCOMPANY THIS FRONT AS IT PASSES. UTZ002>005-015-016-251915- /O.UPG.KSLC.HW.A.0003.060325T1900Z-060326T0600Z/ /O.NEW.KSLC.HW.W.0005.060325T1900Z-060326T0600Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 403 AM MST SAT MAR 25 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS HIGH WIND WARNING IS IN EFFECT FOR MUCH OF WESTERN UTAH...AS WELL AS THE WASATCH FRONT. SUSTAINED SOUTHERLY WINDS OF 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL UTAH SATURDAY EVENING. NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE ALONG THIS FRONT AS WELL. MOTORISTS TRAVELING ALONG EAST-WEST ROUTES SUCH AS INTERSTATES 80 AND 84...HIGHWAY 6 AND 50 WEST OF DELTA AND HIGHWAY 30 IN BOX ELDER COUNTY SHOULD BE PREPARED FOR STRONG CROSS WINDS SATURDAY AFTERNOON AND SATURDAY EVENING. AREAS OF REDUCED VISIBILITY IN BLOWING DUST ARE ALSO POSSIBLE...MAKING HIGHWAY TRAVEL ESPECIALLY HAZARDOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ017-251915- /O.NEW.KSLC.HW.W.0005.060325T1900Z-060326T0600Z/ CENTRAL AND SOUTHWEST MOUNTAINS- 403 AM MST SAT MAR 25 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING. THIS HIGH WIND WARNING IS IN EFFECT FOR THE CENTRAL AND SOUTHWEST MOUNTAINS OF UTAH. SUSTAINED SOUTHERLY WINDS OF 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS AT HIGHER ELEVATIONS MAY EXCEED 75 MPH LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL MOVE THROUGH CENTRAL AND SOUTHERN UTAH LATE THIS EVENING. NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE ALONG THIS FRONT AS WELL. MOTORISTS TRAVELING ALONG EAST-WEST ROUTES SUCH AS I-70...SHOULD BE PREPARED FOR STRONG CROSS WINDS SATURDAY AFTERNOON AND SATURDAY EVENING...PARTICULARLY IN EXPOSED AREAS. AREAS OF REDUCED VISIBILITY IN BLOWING DUST ARE ALSO POSSIBLE...MAKING HIGHWAY TRAVEL ESPECIALLY HAZARDOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ014-019-020-251915- /O.NEW.KSLC.WI.Y.0009.060325T1900Z-060326T0600Z/ SANPETE/SEVIER VALLEYS-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH- 403 AM MST SAT MAR 25 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING. THIS WIND ADVISORY IS IN EFFECT FOR THE SANPETE AND SEVIER VALLEYS...AS WELL AS UTAHS DIXIE AND SOUTH CENTRAL UTAH. SUSTAINED SOUTHERLY WINDS OF 25-35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND PERSIST INTO THE EVENING HOURS. A STRONG COLD FRONT WILL MOVE THROUGH THE SANPETE AND SEVIER VALLEYS THIS EVENING...THEN INTO UTAHS DIXIE AND SOUTH CENTRAL UTAH AFTER MIDNIGHT. STRONG NORTHWEST WIND GUSTS MAY ACCOMPANY THIS FRONT AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SEAMAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 24, 2:11 PM MST, 38 minutes earlier.
Area forecast discussion, Mar 24, 2:11 PM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
211 PM MST FRI MAR 24 2006
.SYNOPSIS...SOUTHERLY FLOW WILL INCREASE TONIGHT...AND BECOME
STRONG ON SATURDAY...AHEAD OF AN APPROACHING STORM SYSTEM. THIS
SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA
SATURDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR EARLY
NEXT WEEK...BEFORE ANOTHER STORM SYSTEM IMPACTS THE REGION BY
MIDWEEK.
&&
.DISCUSSION...EARLY AFTERNOON WATER VAPOR IMAGERY AND UPPER AIR
ANALYSIS CONTINUE TO DEPICT BROAD LONGWAVE TROUGH ENCOMPASSING THE
GULF OF AK. LEAD SHORTWAVE TROUGH CONTINUES TO ROTATE NORTH ACROSS
THE PACIFIC NORTHWEST...WHILE SECONDARY SHORTWAVE NOTED
NEAR 40N/140W. THIS WAVE IS FORECAST BY MODELS TO EJECT FROM MEAN
LONGWAVE POSITION AND TRANSLATE THROUGH THE GREAT
BASIN/INTERMOUNTAIN WEST SATURDAY INTO SATURDAY NIGHT.
SOUTHWESTERLY FLOW ALOFT WILL BEGIN TO INCREASE TONIGHT...THEN
BECOME STRONG DURING THE DAY SATURDAY AS PRESSURE GRADIENT
TIGHTENS DOWNSTREAM FROM INCREASING HEIGHT/PRESSURE FALLS ACROSS
NV. GFS/NAM CONTINUE TO SHOW STRONG 850-700MB FRONTOGENESIS ACROSS
CENTRAL NV DURING THE DAY SATURDAY AS THERMAL GRADIENT TIGHTENS.
DOWNSTREAM 700MB FLOW ACROSS WESTERN UT PROGGED TO INCREASE INTO
THE 40-50KT RANGE. THIS SHOULD SUPPORT WIND GUSTS IN EXCESS OF
SEVERE LIMITS ACROSS MUCH OF WESTERN UT...AS WELL AS THE WASATCH
FRONT SATURDAY AFTERNOON. GIVEN STRENGTH OF AMBIENT WIND
FIELDS...THERMAL PACKING...AND STRONG UPPER LEVEL SUPPORT...SEVERE
GUSTS ALSO LIKELY TO ACCOMPANY COLD FRONT AS IT PUSHES THROUGH
NORTHERN AND CENTRAL UTAH SATURDAY EVENING. STRONG PRESSURE RISES
BEHIND FRONT WILL ALSO CONSIDERABLE POST-FRONTAL WINDS AS WELL
INTO THE OVERNIGHT HOURS. WILL GO AHEAD AND ISSUE HIGH WIND WATCH
FOR WESTERN UT INCLUDING THE WASATCH FRONT FOR SATURDAY AFTERNOON
AND EVENING.
IN ADDITION TO THE WIND THREAT...EXPECT A BAND OF HEAVY
PRECIPITATION INCLUDING EMBEDDED THUNDERSTORMS TO ACCOMPANY THE
FRONT. SNOW LEVELS MAY FALL TO THE VALLEY FLOOR FOR A TIME WITHIN
HEAVIER PRECIPITATION ASSOCIATED WITH FRONTAL ZONE. WILL LIKELY
SEE A BREAK IN PRECIPITATION BEHIND THE INITIAL FRONTAL
BAND...BEFORE MID LEVEL COLD POOL SPREADS ACROSS NORTHERN UT. THIS
SHOULD RESULT IN A SECONDARY AREA OF LIGHT TO MODERATE
PRECIPITATION...WITH SNOW LEVELS DOWN TO THE VALLEY FLOORS. EXPECT
SNOW TOTALS IN THE 6-12 INCH RANGE ACROSS THE WASATCH
RANGE...HOWEVER THIS COMBINED WITH WINDS REACHING/EXCEEDING SEVERE
CRITERIA AHEAD OF AND WITHIN FRONTAL ZONE WARRANTS ISSUANCE OF
WINTER STORM WATCH. WILL HIGHLIGHT WIND POTENTIAL AS WELL AS
WHITE-OUT CONDITIONS WITHIN FRONTAL BAND AS PRIMARY THREATS. MOST
VALLEY LOCATIONS CAN EXPECT UP TO A SLUSHY INCH OF ACCUMULATION BY
SUNDAY MORNING...WITH PERHAPS UP TO 3 INCHES ALONG THE UPPER BENCHES.
MID LEVEL COLD POOL PROGGED TO RESIDE ACROSS NORTHERN UT INTO
SUNDAY...HOWEVER MEAN MID LEVEL SUBSIDENCE MAY HINDER RESIDUAL
SHOWER ACTIVITY.
MEAN MID LEVEL RIDGE EXPECTED TO BUILD ACROSS THE REGION FOR LATE
SUNDAY THROUGH MONDAY. THIS RIDGE EXPECTED TO SHIFT EAST MONDAY
NIGHT...ALLOWING FOR STRENGTHENING SOUTHERLY FLOW ACROSS THE
FORECAST AREA TUESDAY. MEDIUM RANGE MODELS ALL INDICATE A MEAN
TROUGH ACROSS THE WESTERN CONUS FOR MIDWEEK...HOWEVER DIFFER WITH
RESPECT TO TIMING AND TRACK OF THIS FEATURE. FOR HOW HAVE RETAINED
CHANCE POPS FOR TUESDAY NIGHT INTO WEDNESDAY...WITH A DRYING TREND
FOR THURSDAY AND FRIDAY.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM NOON SATURDAY TO 4 AM SUNDAY FOR UTZ007-
UTZ008.
HIGH WIND WATCH FROM NOON SATURDAY TO 11 PM SATURDAY FOR UTZ002-
UTZ003-UTZ004-UTZ005-UTZ015-UTZ016.
WY...NONE.
&&
SEAMANHazardous weather outlook, Mar 24, 5:30 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 530 AM MST FRI MAR 24 2006 UTZ001>021-WYZ021-250100- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 530 AM MST FRI MAR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A MILD SOUTHWEST FLOW WILL CONTINUE OVER THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTH WINDS ON SATURDAY WILL BECOME STRONG AS A PACIFIC COLD FRONT APPROACHES...WITH THE STRONGEST WINDS IN THE MOUNTAINS AND WESTERN VALLEYS OF UTAH. NORTHWEST WINDS BEHIND THE COLD FRONT WILL ALSO BE VERY STRONG OVER THE WEST DESERTS AND THE WASATCH FRONT FOR A TIME SATURDAY EVENING. SIGNIFICANT SNOWFALL IS EXPECTED IN THE NORTHERN MOUNTAINS SATURDAY NIGHT AND IS POSSIBLE IN THE NORTHWESTERN VALLEYS. ANOTHER PACIFIC WEATHER SYSTEM COULD IMPACT THE AREA BEGINNING TUESDAY AND LASTING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:14 PM MST | Winter Storm Watch | SLC | 13 hr |
Nearby
High Wind Watches in Utah, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.